Alert archive / Maine / Coastal Flood Statements in 2012
Coastal Flood Statement 7, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Dec 13, 2012, 3:53 AM EST for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Dec 13, 2012, 8:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2012, 3:53 AM EST (08:53 UTC)
- In effect from
- Dec 13, 2012, 8:00 AM EST
- Expired
- Dec 13, 2012, 1:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WHUS41 KGYX 130853 AAA CFWGYX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAY ME 353 AM EST THU DEC 13 2012 ...HIGH ASTRONOMICAL TIDES THIS MORNING... .ALTHOUGH HIGH ASTRONOMICAL TIDES ARE EXPECTED THIS MORNING... HIGH PRESSURE OVER THE REGION WILL KEEP WINDS AND SEAS LIGHT. THIS WILL PREVENT ANY FLOODING OR SPLASH OVER PROBLEMS. ANOTHER HIGH ASTRONOMICAL TIDE IS EXPECTED FRIDAY MORNING. MEZ023-024-NHZ014-131700- /O.CAN.KGYX.CF.S.0006.121214T1300Z-121214T1800Z/ /O.NEW.KGYX.CF.S.0007.121213T1300Z-121213T1800Z/ COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 353 AM EST THU DEC 13 2012 ...COASTAL FLOOD STATEMENT... * LOCATION...COASTAL NEW HAMPSHIRE AND COASTAL SOUTHERN MAINE. * COASTAL FLOODING...NO FLOODING IS EXPECTED. HIGH TIDE WILL REACH 11.8 FEET AT PORTLAND. * TIMING...HIGH TIDE AT PORTLAND IS AT 1014 AM. * IMPACTS...HIGH WATER LEVELS ARE NOT EXPECTED TO CAUSE PROBLEMS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Dec 13, 3:11 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 13, 3:11 AM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 311 AM EST THU DEC 13 2012 .SYNOPSIS... HIGH PRESSURE BUILDS IN OVER THE REGION TODAY AND TONIGHT. A WEAK AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHERN QUEBEC ON FRIDAY...AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE FOLLOWS FOR SATURDAY AND SATURDAY NIGHT. WEAKENING LOW PRESSURE WILL APPROACH FROM THE UPPER MIDWEST ON SUNDAY...PROVIDING A CHANCE OF LIGHT SNOW SUNDAY INTO SUNDAY NIGHT. UNSETTLED WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK...WITH SOME SNOW PROBABLE INLAND...AND RAIN OR SNOW ON THE COAST. && .NEAR TERM /TODAY/... HIGH PRESSURE OVER THE REGION TODAY MEANS ANOTHER QUIET WEATHER DAY. SLIGHTLY WARMER TEMPERATURES ARE EXPECTED... WITH HIGHS CRACKING 40 IN SOUTHERN AREAS. && .SHORT TERM /TONIGHT AND FRIDAY/... LOW PRESSURE TRACKS EAST ACROSS SOUTHERN CANADA TONIGHT INTO FRIDAY. SYSTEM PASSES CLOSE ENOUGH TO PROVIDE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS BY FRIDAY AFTERNOON AS THE COLD FRONT MOVES INTO THE AREA. TEMPERATURES WILL BE EVEN WARMER ON FRIDAY WITH MOST AREAS REACHING THE 40S BEFORE THE COLD FRONT MOVES IN. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS WAVE TO THE NORTH TRACKS AWAY FROM THE FORECAST AREA FRIDAY NIGHT...WILL LIKELY SEE SOME LINGERING UPSLOPE SNOW SHOWERS FRIDAY NIGHT...BUT THESE WILL BE WINDING DOWN TOWARD SATURDAY MORNING AS DRY AIR MOVES IN. SATURDAY LOOKS TO BE GENERALLY SUNNY BUT SEASONABLY COLD WITH HIGHS IN THE UPPER 20S AND 30S. SATURDAY NIGHT LOOKS LIKE IT WILL REMAIN DRY...BUT WILL SEE CLOUDS OVERSPREADING THE FORECAST AREA IN ADVANCE OF LOW PRESSURE NEAR THE GREAT LAKES. A MORE ACTIVE WEATHER PATTERN LOOKS TO BE IN STORE BEGINNING LATE THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK...AS A LARGE SCALE 500MB TROUGH DEVELOPS ACROSS THE CONUS...DEEPENS...AND SLOWS...ALLOWING WAVES TO EJECT OUT IF ITS BASE AND TRACK NORTHEAST FROM THE GULF COAST TOWARD NEW ENGLAND. 00Z MODEL RUNS ALL AGREE ON SOME SORT OF COASTAL LOW DEVELOPING EARLY TO MID WEEK...BUT NOT ON TRACK AND TIMING...AS THEY ARE HAVING TROUBLE RESOLVING THE INDIVIDUAL WAVES TRACKING OUT OF THE TROUGH BASE / THIS MAY BE DUE TO CONVECTIVE SCALING ISSUES IN THE GULF COAST STATES /. IT IS FOR THIS REASON THAT CONFIDENCE IN FORECAST BEYOND SUNDAY REMAINS LOW. HOWEVER...IT DOES LOOK COLD ENOUGH DURING THIS PERIOD THAT ANY PRECIP INLAND SHOULD BE SNOW...WITH RAIN OR SNOW POSSIBLE ON THE COASTAL PLAIN. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... SHORT TERM...VFR CONDITIONS EXPECTED AREAWIDE AS HIGH PRESSURE STAYS IN CONTROL. MAY SEE SOME MVFR/IFR CONDITIONS IN SNOW SHOWERS AT WHITEFIELD BY FRIDAY EVENING. LONG TERM...MAINLY MVFR THROUGH EARLY SUNDAY MORNING...THEN PERIODS OF IFR IN SNOW SUNDAY INTO SUNDAY NIGHT. && .MARINE... SHORT TERM...QUIET CONDITIONS OVER THE WATERS WITH HIGH PRESSURE OVER THE AREA. LONG TERM...SMALL CRAFT ADVISORY POSSIBLE FRIDAY NIGHT INTO SATURDAY... MAINLY FOR NORTHWEST WINDS...AND AGAIN ON MONDAY IN EASTERLY FLOW. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...CEMPA NEAR TERM...KIMBLE SHORT TERM...KIMBLE LONG TERM...CEMPA AVIATION...CEMPA/KIMBLE MARINE...CEMPA/KIMBLE
Hazardous weather outlook, Dec 13, 3:19 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 319 AM EST THU DEC 13 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-141100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 319 AM EST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COASTAL STORM IS EXPECTED TO DEVELOP EARLY TO MID NEXT WEEK IN THE MID ATLANTIC REGION AND TRACK NORTHEAST . ALTHOUGH FORECAST CONFIDENCE REMAINS LOW AS TO THE TRACK AND INTENSITY OF THIS STORM...THERE IS A THREAT FOR A SIGNIFICANT WINTER WEATHER EVENT AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-141100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 319 AM EST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:17 AM EST | Coastal Flood Statement | GYX | Cumberland, York | 36 min |
Nearby
Coastal Flood Statements in Maine, 2012Coastal Flood Statements in New Hampshire, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.